# SDR 98ZZZX2431

- Difficulty date: June 3, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N131CW
- Make and model: Cvac C131D
- Aircraft serial: 542809
- Engine: Pwa R2800103W
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 615325
- Condition: Worn
- Location: Nr 2 Eng Nr 11
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER ASSY HAD EXTREME CLEARANCES BETWEEN VALVES AND VALVE GUIDES WHICH IS NOT INDICATIVE OF 307.0 HOURS OF OPERATION ON A CYLINDER ASSY.  UTILIZING USAF SPECS, I.E., SODIUM FILLED DOME TYPE EXHAUST VALVES AND CLOSE TOLERANCE STEEL VALVE GUIDES.  ALSO, EXCESSIVE PISTON TO CYLINDER BARREL SCUFFING.  PISTON ASSY IS AN FAA PMA P/N, WHICH, WHEN THIS ENG WAS OVERHAULED IN 1972, REVEALED CYL ASSY HAD BEEN CHANGED ALREADY, BUT ENG RECORDS DID NOT REFLECT THIS.  R2800-99/52/101/103W O/H AND PARTS MANUALS SHOW SPECIFIC AND NON-SUBSTITUTABLE P&W P/N'S FOR THE PISTON IN THIS POSITION.  THIS CYLINDER ASSY SHOWS EVIDENCE OF 1,000 HOURS OF OPERATION USAGE.
